Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 80, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 28, 2011, 6:49 PM EDT for Delaware County, New York. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2011, 6:49 PM EDT (22:49 UTC)
- Expired
- Aug 29, 2011, 6:45 AM EDT
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, NY
The radar
The Albany radar (KENX), 75 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 805 m²/s²
- 0-3 km storm-relative helicity
- 1072 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WGUS51 KBGM 282249
FFWBGM
NYC025-290445-
/O.NEW.KBGM.FF.W.0080.110828T2249Z-110829T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
649 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
* UNTIL 1245 AM EDT
* AT 642 PM EDT... THE WEST BRANCH OF THE SUSQUEHANNA RIVER AT
DELHI WAS IN MAJOR FLOOD AT 11.3 FEET. A CREST OF 12.5 FEET
IS EXPECTED LATER THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI.
MAJOR FLOODING IS OCCURRING ALONG THE WEST BRANCH OF THE DELAWARE
RIVER AT DELHI... AND WILL CONTINUE INTO MONDAY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4232 7492 4240 7474 4233 7464 4214 7503
4220 7506
$$
MSE2 follow-up statements
675
WGUS51 KBGM 282257 CCA
FFWBGM
NYC025-290445-
/O.COR.KBGM.FF.W.0080.110828T2249Z-110829T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
649 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
* UNTIL 1245 AM EDT
* AT 642 PM EDT... THE WEST BRANCH OF THE DELAWARE RIVER AT
DELHI WAS IN MAJOR FLOOD AT 11.3 FEET. A CREST OF 12.5 FEET
IS EXPECTED LATER THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI.
MAJOR FLOODING IS OCCURRING ALONG THE WEST BRANCH OF THE DELAWARE
RIVER AT DELHI... AND WILL CONTINUE INTO MONDAY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4232 7492 4240 7474 4233 7464 4214 7503
4220 7506
$$
MSE900
WGUS51 KBGM 290429
FFWBGM
NYC025-291045-
/O.EXT.KBGM.FF.W.0080.000000T0000Z-110829T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1229 AM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
* UNTIL 645 AM EDT
* AT 1224 AM EDT...THE WEST BRANCH OF THE DELAWARE RIVER AT DELHI WAS
IN MAJOR FLOOD AT 11.8 FEET. THE RIVER HAS ALREADY CRESTED BUT WILL
REMAIN ABOVE FLOOD STAGE THROUGH MONDAY AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4232 7492 4240 7474 4233 7464 4214 7503
4220 7506
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:11 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 28, 6:11 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT SUN AUG 28 2011
.SYNOPSIS...
TROPICAL STORM IRENE WILL TRACK THROUGH NEW ENGLAND OVERNIGHT BRINGING
THE STEADY RAINFALL TO AN END EARLY THIS EVENING. STRONG GUSTY WINDS
WILL CONTINUE OVER MUCH OF THE AREA THROUGH EARLY EVENING THEN
DIMINISH. MONDAY THROUGH WEDNESDAY, HIGH PRESSURE WILL PROVIDE
DRY AND PLEASANT WEATHER TO THE AREA.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
6 PM UPDATE... THE CENTER OF TS IRENE CONTINUES TO TRACK NWD
THROUGH VT ATTM. AS IT DOES SO...MAX PRES RISES ON ITS BACK SIDE
ARE EXITING OUR FCST AREA...THUS SO ARE THE STGR WIND GUSTS. ALL
WIND FLAGS (WARNINGS/ADVSYS) HAVE BEEN DISCONTINUED.
OTHERWISE...LINGERING BAND OF RAIN WITHIN THE DEFORMATION ZONE W AND
SW OF IRENE...IS SLOWLY WEAKENING AND PIVOTING EWD. WE EXPECT
MOST...IF NOT ALL OF THE RAIN...TO BE GONE BY ARND 00Z. WE'LL
HOLD ONTO THE FLOOD WATCH UNTIL ALL PCPN IS GONE.
VERY NEAR-TERM SKY/TEMP/DEW PT GRIDS WERE TWEAKED...BASED ON THE
LATEST SAT IMAGERY AND SFC OBS.
...PREVIOUS DISCUSSION...
AT 4 PM TROPICAL STORM IRENE WAS LOCATED OVER
WESTERN NEW ENGLAND. AS THIS SYSTEM TRACKS NORTHEAST ACROSS
NORTHERN NEW ENGLAND THIS EVENING, STEADY RAIN WILL END OVER THE
NRN/ERN CWA DURING THE EARLY EVENING HOURS. AN ADDITIONAL HALF TO
THREE QUARTERS OF AN INCH OF RAINFALL IS POSSIBLE IN THE ABOVE
MENTIONED AREA. WILL CONTINUE WITH FLOOD WATCH INTO THE EARLY
EVENING.
WINDS ARE STARTING TO DIMINISH FROM THE MIDDAY PEAK GUSTS BUT WITH
SATURATED SOILS AND STRONG PRES GRADIENT THROUGH EARLY EVENING
WILL CONTINUE WITH CURRENT ADVISORIES AND WARNING.
LATER TONIGHT AFTER MIDNIGHT SKIES WILL BECOME MAINLY CLEAR BUT
WIDESPREAD FOG IS NOT EXPECTED ACROSS THE TWIN TIERS DUE TO
BOUNDARY LAYER MIXING AND DRY AIR ADVECTION. LOWS WILL RANGE FROM
THE UPPER 40S TO MID 50S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY THROUGH WEDNESDAY, SURFACE HIGH PRES WILL DOMINATE OUR
WEATHER PROVIDING DRY AND PLEASANT CONDITIONS. A WEAK SFC TROF
WILL APPROACH THE NRN CWA LATE TUESDAY AFTERNOON BUT VERY LIMITED
MOISTURE AND WEAK FORCING SHOULD KEEP ANY SHOWERS NORTH OF AREA.
TEMPERATURES WILL BE NEAR SEASONAL LEVELS WITH MAINLY CLEAR TO
PARTLY CLOUDY SKIES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LARGE SCALE PATTERN DURING THE PERIOD FEATURES BUILDING HEIGHTS AS
AN UPPER LEVEL RIDGE BUILDS EASTWARD FROM THE MID SECTION OF THE
COUNTRY. THIS WILL ALLOW FOR A SERIES OF DISTURBANCES/FRONTS TO
OVER TOP THE RIDGE FROM THE NORTH CENTRAL STATES INTO THE NORTHEAST.
THIS FAR OUT, TIMING AND CHCS FOR PRECIP TOO DIFFICULT TO TRY AND
PIN DOWN, BUT AT THIS POINT, LOOKS LIKE EARLY PART OF THE PERIOD
WILL START AS MAINLY DRY...WITH BETTER CHCS FOR SHRA AND TSRA OVER
THE WEEKEND WITH THE APPROACH OF ONE OR MORE COLD FRONTS. WITH THIS
PATTERN, TEMPS LOOK TO BE AT OR ABOVE AVERAGE.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
HEAVY RAIN BANDS FROM IRENE PRODUCING MVFR CIGS AND VSBYS WITH IFR
ACROSS HIGHER TERRAIN SITES. WINDS ARE GENERALLY OUT OF THE NE AT
20 KT WITH GUSTS TO 35KT. WINDS WILL SLOWLY SHIFT MORE NW BY
AFTERNOON. CIGS AND VSBYS SHOULD TREND TOWARD MVFR THIS AFTERNOON
AND VFR TONIGHT. WITH ALL THE MOISTURE...FOG WOULD SEEM POSSIBLE
BUT MODELS BRING IN DRIER CONDITIONS AND WIND CONTINUE FROM THE NW
AT 10 TO 15 KT SO NONE FORECAST AT THIS TIME BUT WILL NEED TO
RECONSIDER THIS WITH THE NEXT MODEL RUN.
OUTLOOK...
MONDAY THROUGH THURSDAY...MAINLY VFR. CHC FOR MORNING VALLEY FOG
WITH IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.
&&
.HYDROLOGY...
UPDATED 4 AM SUNDAY...
RIVER FLOOD WARNINGS NOW ISSUED FOR WALTON ON THE WEST BRANCH
DELAWARE AND COOKS FALLS ON THE BEAVER KILL. TO FLOOD STAGE AROUND
NOON. REST OF DELAWARE POINTS WILL NOT MAKE FLOOD STAGE UNTIL
AFTER 3 PM...SO HAVE HELD OFF ON ADDITIONAL RIVER FLOOD WARNINGS.
FLOOD WATCH CONTINUES EARLY THIS MORNING AND TODAY. IN THE
DELAWARE HEADWATERS ALL THE STREAMS...AND THE RIVERS ABOVE THE NYC
RESERVOIRS ARE LIKELY TO FLOOD WITH 4 TO 8 INCHES LIKELY. MAIN
STEM DELAWARE...AND NEVERSINK AND EAST BRANCH BELOW THE RESERVOIRS
NOW FORECASTED TO FLOOD. FLOODING WILL BEGIN LATE AFTERNOON INTO
TONIGHT. FLOODING IN THE DELAWARE BASINS EXPECTED TO GO TO
MODERATE FLOOD STAGES SEVERAL POINTS. SUSQUEHANNA RIVER WILL GET
CLOSE BUT NOT FORECASTED TO FLOOD STILL. THIS TOO IF IT HAPPENS
WILL BE LATE TODAY. LESS RAINFALL THERE. RIVERS ARE STARTING OUT
LOW SO THIS WILL TAKE SOME TIME TO APPROACH FLOOD STAGE.
FLASH FLOODING MAY BEGIN BY 8 AM ON THE STREAMS IN THE FAR SOUTH.
BY THAT TIME 2 TO 4 INCHES WILL HAVE FALLEN. FURTHER TO THE NORTH
AND WEST IN THE WATCH AREA NOT AS MUCH CERTAINTY WITH 2 TO 5
INCHES OF RAIN TOTAL. AMOUNTS STILL UNDER AN INCH. THERE WILL A
SHARP GRADIENT ON THE HEAVY RAIN FROM NORTHWEST TO SOUTHEAST.
FLASH FLOODING POSSIBLE FROM SCRANTON TO BINGHAMTON TO ROME AND
POINTS EAST. MOST OF THE FLASH FLOODING WILL PEAK LATE THIS
MORNING INTO THE AFTERNOON.
&&
.CLIMATE...
UPDATED 5 AM SUNDAY... ANOTHER WET MONTH WITH ONE BIG STORM TO GO.
ANOTHER TOP 5 FINISH FOR BINGHAMTON ALREADY. WITH THE HURRICANE
BINGHAMTON SHOULD SET HAVE ANOTHER RECORD WET MONTH. SYRACUSE WITH
ANOTHER INCH WILL BE IN THE TOP 5. THIS IS CERTAINLY POSSIBLE.
SCRANTON NEEDS 2 AND A HALF INCHES TO BE NEAR THE TOP 5. THIS
AGAIN IS CERTAINLY POSSIBLE. 2 TO 5 INCHES IS EXPECTED IN
SCRANTON.
AUGUST SO FAR RECORD
BINGHAMTON 6.19 INCHES 7.48 INCHES
SYRACUSE 5.55 INCHES 8.41 INCHES
SCRANTON 4.80 INCHES 11.76 INCHES
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR PAZ038>040-043-044-047-
048-072.
NY...FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR NYZ009-018-024-025-036-
037-044>046-055>057-062.
&&
SYNOPSIS...RRM
NEAR TERM...MLJ/RRM
SHORT TERM...RRM
LONG TERM...JML
AVIATION...JML
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Aug 28, 3:49 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 349 PM EDT SUN AUG 28 2011 NYZ046-057-062-PAZ040-044-047-048-072-292000- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 349 PM EDT SUN AUG 28 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-018-024-025-036-037-044-045-055-056-PAZ038-039-043-292000- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING- 349 PM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-022-023-292000- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 349 PM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 28, 1:58 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 158 PM EDT SUN AUG 28 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-282100- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 158 PM EDT SUN AUG 28 2011 ...TROPICAL STORM IRENE WAS MOVING INTO NEW ENGLAND THIS AFTERNOON... AT 155 PM EDT...THE CENTER OF TROPICAL STORM IRENE WAS OVER SOUTHWEST NEW ENGLAND. IRENE WILL CONTINUE TO MOVE NORTHWARD ACROSS NEW ENGLAND THIS AFTERNOON AND THEN FAR TO THE NORTHEAST INTO SOUTHEAST CANADA TONIGHT. AS IRENE CONTINUES TO MOVE AWAY FROM OUR AREA...THE RAINS WILL TAPER OFF TO SHOWERS AND THEN END BY TONIGHT. IN ADDITION...THE HIGH WINDS WILL ALSO DIMINISH BY EVENING. THE HEAVY RAINS FROM EARLIER TODAY WILL CONTINUE TO CAUSE FLOODING OF SMALLER STREAMS AND CREEKS...ROAD WASHOUTS...AND URBAN AND POOR DRAINAGE FLOODING. A FEW AREAS WILL CONTINUE TO EXPERIENCE MAJOR LIFE-THREATENING FLASH FLOODING. MINOR TO MODERATE RIVER FLOODING IS EXPECTED IN THE UPPER DELAWARE RIVER BASIN. IN THE SUSQUEHANNA RIVER BASIN...MINOR FLOODING IS EXPECTED IN MOST AREAS. THE CHEMUNG RIVER BASIN...FINGER LAKES AND UPPER MOHAWK RIVER BASIN ARE NOT ANTICIPATED TO SEE ANY SIGNIFICANT FLOODING. WIND GUSTS ARE NOW PEAKING ACROSS NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK THIS AFTERNOON. THE WINDS WILL SUBSIDE BY THIS EVENING. EXPECT PEAK WIND GUSTS ACROSS MOST OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK BETWEEN 40 AND 50 MPH. IN THE POCONOS AND CATSKILLS PEAK WIND GUSTS WILL BE FROM 50 TO 60 MPH. EXPECT SCATTERED TREES AND POWER LINES DOWN ACROSS MOST OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. IN THE POCONOS AND CATSKILLS...EXPECT MORE WIDESPREAD TREES AND POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM DJN
Local storm report, Aug 28, 2:19 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FLASH FLOOD HUNTINGTON MILLS 41.18N 76.23W
08/28/2011 LUZERNE PA NEWSPAPER
WATER OVER BRIDGE ON RT. 239
&&
EMGLocal storm report, Aug 28, 2:56 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
256 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD CLAYVILLE 42.97N 75.25W
08/28/2011 ONEIDA NY 911 CENTER
FLASH FLOODING ALONG THE SAUQUOIT CREEK FROM CLAYVILLE
TO NEW HARTFORD.
&&
MSELocal storm report, Aug 28, 3:01 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD COOPERSTOWN 42.70N 74.93W
08/28/2011 OTSEGO NY COUNTY OFFICIAL
FLASH FLOODING REPORTED IN MANY LOCATIONS AROUND OTSEGO
COUNTY. AT LEAST 8 ROADS CLOSED DUE TO FLOODING.
&&
MSELocal storm report, Aug 28, 3:33 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLASH FLOOD SHICKSHINNY 41.15N 76.15W
08/28/2011 LUZERNE PA PUBLIC
KITCHEN CREEK OVER BANKS AND FLOODING HOME
&&
MJNLocal storm report, Aug 28, 4:10 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD UTICA 43.10N 75.23W
08/28/2011 ONEIDA NY COUNTY OFFICIAL
FLASH FLOODING IN THE CITY OF UTICA ALONG THE SAUQUOIT
CREEK. EVACUATIONS.
&&
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:50 AM EDT | River Flood Warning | BGM | Delaware | 43 hr |
| Aug 28, 3:50 AM EDT | River Flood Warning | BGM | Delaware, Sullivan | 21 hr |
| Aug 28, 5:52 AM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 6 hr |
| Aug 28, 6:14 AM EDT | Areal Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 6:29 AM EDT | Areal Flood Warning | BGM | Sullivan | 6 hr |
| Aug 28, 7:47 AM EDT | Flash Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 8:00 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Madison, Oneida, Otsego and 1 more | 6 hr |
| Aug 28, 8:16 AM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Aug 28, 9:01 AM EDT | Flash Flood Warning | BGM | Sullivan | 10 hr |
| Aug 28, 9:15 AM EDT | River Flood Warning | BGM | Orange, Sullivan | 24 hr |
| Aug 28, 9:44 AM EDT | Flash Flood Warning | BGM | Delaware | 12 hr |
| Aug 28, 9:55 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Otsego, Tioga | 6 hr |
| Aug 28, 10:03 AM EDT | Flash Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 10:26 AM EDT | Areal Flood Warning | BGM | Delaware | 12 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 52 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 4 days |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 28 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Sullivan | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Sullivan | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Broome | 28 hr |
| Aug 28, 12:51 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 9 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Chenango, Delaware | 13 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Broome | 10 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Broome, Tioga | 16 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Tioga | 26 hr |
| Aug 28, 3:57 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Otsego | 3 hr |
| Aug 28, 4:29 PM EDT | River Flood Warning | BGM | Delaware | 3 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.